Alert archive / Mississippi / River Flood Advisories in 2021

River Flood Advisory 2, NWS New Orleans, LA

February 12, 2021Pike County, Mississippi

NWS New Orleans, LA issued this river flood advisory at Feb 12, 2021, 9:14 PM CST for Pike County, Mississippi. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
Feb 12, 2021, 9:14 PM CST (03:14 UTC)
Expired
Feb 13, 2021, 2:30 AM CST
In force
5 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Pike County, MS

The river

Written for the forecast point Tangipahoa River at Osyka (OSYM6). The gauge peaked at 15.78 ft at Feb 12, 2021, 7:00 AM CST.

actionminormoderate10152002/1302/14
Action stage
14 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375280, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

462 
WGUS84 KLIX 130314 RRA
FLSLIX

Flood Advisory
National Weather Service New Orleans LA
914 PM CST Fri Feb 12 2021

...The National Weather Service in New Orleans has issued a Flood 
Advisory for the following rivers in Mississippi...

  Tangipahoa River At Osyka affecting Pike County.

  Tangipahoa River At Osyka affecting Pike County.

For the Tangipahoa River...including Osyka, Kentwood, Amite, 
Robert...elevated river levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Saturday morning at 915 AM CST.

&&


MSC113-131515-
/O.NEW.KLIX.FL.Y.0002.210213T0314Z-210213T1800Z/
/OSYM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
914 PM CST Fri Feb 12 2021

The National Weather Service in New Orleans has issued a

* Flood Advisory for
  the Tangipahoa River At Osyka.
* From this evening to Saturday afternoon.
* At 9:00 PM CST Friday the stage was 14.5 feet.
* Action stage is 14.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to fall to 8.5 feet Wednesday 
  evening.
* Impact...At 15.0 feet, Pastures and woodlands along with some crop 
  land near the river will be inundated.


&&

LAT...LON 3097 9042 3098 9048 3103 9048 3103 9042

$$

MSC113-131515-
/O.NEW.KLIX.FL.Y.0001.210213T0314Z-210213T1800Z/
/OSYM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
914 PM CST Fri Feb 12 2021

The National Weather Service in New Orleans has issued a

* Flood Advisory for
  the Tangipahoa River At Osyka.
* From this evening to Saturday afternoon.
* At 9:00 PM CST Friday the stage was 14.5 feet.
* Action stage is 14.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to fall to 8.5 feet Wednesday 
  evening.
* Impact...At 15.0 feet, Pastures and woodlands along with some crop 
  land near the river will be inundated.


&&

LAT...LON 3097 9042 3098 9048 3103 9048 3103 9042

$$

GP
1 follow-up statement
357 
WGUS84 KLIX 130830
FLSLIX

Flood Advisory
National Weather Service New Orleans LA
230 AM CST Sat Feb 13 2021

...The Flood Advisory is cancelled for the following rivers in 
Mississippi...

  Tangipahoa River At Osyka affecting Pike County.

MSC113-130930-
/O.CAN.KLIX.FL.Y.0002.000000T0000Z-210213T0830Z/
/OSYM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
230 AM CST Sat Feb 13 2021

...The Flood Advisory for the Tangipahoa River At Osyka has been 
cancelled...

The Flood Advisory is cancelled for
  the Tangipahoa River At Osyka.
* At 2:00 AM CST Saturday the stage was 14.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to fall to 8.5 feet Wednesday 
  evening.


&&

LAT...LON 3097 9042 3098 9048 3103 9048 3103 9042

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood advisory went out at Feb 12, 4:20 PM CST, 4 hours 54 minutes earlier.

Area forecast discussion, Feb 12, 4:20 PM CST, 4 hours 54 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
420 PM CST Fri Feb 12 2021

.SHORT TERM...
Showers have been mostly offshore and should remain there with
maybe a stray one here and there on land.
So now to the part where everyone is interested in. Unfortunately,
there is still a lot of uncertainty in the forecast for any winter
precip, but there is some confidence increasing of *some* impacts
in the area. Based on probabilistic guidance from the NBM, a
decent chunk of of the area roughly a line north of Picayune to
Hammond to Houma has at least a 10% with increasing percentage
moving northward. Based on model soundings, the cold air is
rather shallow, so thinking the precip type will likely be
freezing rain. Ice accumulations was introduced into the forecast
but still really want to stress that there is a lot of uncertainty
and depending on how far south the cold goes, areas could be
impacted with at least a glazing of ice, or puddles freezing. Snow
looks to be unlikely at this time because the warm layer aloft is
fairly deep.
Overall, due to all the uncertainty on top of us
being right on the cusp where winter precip is, holding off on any
winter headlines for now to be reassessed in tomorrow's forecast
package.

.LONG TERM...
Strong high pressure with arctic cold mass over the midwest
draping down southward will bring quite a strong cold snap for the
area with freezes likely across most of the area with some hard
freezes possible. Another round of rain on Wednesday looks likely.
Thankfully it's only cold rain on this round. The cold
temperatures will continue through the end of the work week.

&&

.AVIATION...
Widespread MVFR/IFR conditions will be sticking
around for the forecast period. Bulk of the showers and
thunderstorms has moved eastward and offshore, but a few showers
are still popping up here and there. Ceilings will remain the low
and overcast with little to no improvement.

&&

.MARINE...
Period of elevated northerly winds will begin for the coastal
waters starting tonight. Will be stepping up current small craft
exercise caution to a small craft advisory starting from the west
of the MS River then eastward through tomorrow. Extension may be
needed since the pressure gradient will remain pretty strong.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  34  44  33  45 /  30  40  20  40
BTR  38  45  37  46 /  30  30  20  30
ASD  41  51  38  53 /  50  50  20  30
MSY  44  50  42  52 /  50  50  20  20
GPT  43  52  41  55 /  70  70  20  30
PQL  43  53  41  55 /  70  80  30  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

BL

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 9:14 PM CSTRiver Flood AdvisoryLIXPike5 hr
Feb 13, 4:06 AM CSTWinter Storm WatchLIXAmite, Pike, Walthall, Wilkinson24 hr
Feb 13, 6:52 AM CSTRiver Flood WarningLIXPearl River13 hr
Feb 13, 10:40 AM CSTRiver Flood AdvisoryLIXPearl River9 hr

Nearby

River Flood Advisories in Mississippi, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.